# SDR 2024FA0000588

- Difficulty date: August 8, 2024
- Submitted: August 8, 2024
- Operation: General aviation
- Engine: Ge CF680C2*
- Engine time: 97 hours, 30 cycles
- System (JASC): 7250 · Turbine Section
- Part: Engine
- Condition: Faulted
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

MTU RECOGNIZED THAT CERTAIN OVERTEMPERATURE INSPECTIONS WERE NOT PERFORMED ON ESN 690328 IN THE PAST. THIS WAS NOTICED BECAUSE THE WORKSCOPE OF ESN 690328 WAS USED AS A REFERENCE DURING WORKSCOPE PREPARATION FOR ANOTHER ENGINE WHICH SUFFERED EGT OVERTEMPERATURE. THE OVERTEMPERATURE OF ESN 690328 OCCURRED TWICE DURING OUTGOING TESTRUN (MTU PROJECT NUMBER L.10872) N AUG. 2020 (START #10 FOR 10 SECONDS > 1600°F WITH A MAXIMUM OF 1778°F AND DURING START #12 FOR 10 SECONDS > 1600°F WITH MAXIMUM OF 1770°F). WITH OEM CASE #01288488 GE WAS ASKED TO WAIVE ALL OVERTEMPERATURE INSPECTIONS FOR THIS ENGINE.   GE ANSWERED THAT “IT IS REQUIRED TO DO AN INSPECTION/CHECK FOR OVERTEMPERATURE OPERATION. REFER TO TASK 72-00-00-200-828 (PARAGRAPH 3.) AS ENGINE EGT OVERTEMPERATURE CONDITION DID OCCUR TWICE (DURING START 10: 1778°F AND DURING START 12: 1770°F), GE RECOMMENDS TO PERFORM ABOVE REFERENCED INSPECTION/CHECK FOR OVERTEMPERATURE OPERATION.”
BASED ON THE ANSWER THE ENGINE WAS REINDUCTED UNDER MTU-PROJECT-NUMBER V.00535 TO PERFORM THE OVERTEMPERATURE INSPECTION TASKS WITHIN THE SHOP VISIT.
BUT THE GE INSTRUCTIONS WERE MISINTERPRETED BECAUSE “(PARAGRAPH 3.)” - MEANING PARAGRAPH 3. G. (1) TO (6) - WAS UNDERSTOOD AS “(3)” OF TASK 72-00-00-200-828 ONLY, WHICH REFLECTS ONLY HPT ROTOR ASSEMBLY OVERTEMPERATURE INSPECTIONS (REFER TO FIGURE 1). THEREFORE, SEVERAL OVERTEMPERATURE INSPECTIONS WERE NOT PERFORMED IN 2020 (UNDER MTU-PROJECT- NUMBER V.00535), REFER TO TABLE 1. THE ENGINE WAS DELIVERED TO THE CUSTOMER AND OPERATED FOR 2.202 CYCLES AND 6.280 HOURS UNTIL NEXT SHOPVISIT IN 2023/2024. THE CUSTOMER DID NOT REPORT ANY UNUSUAL FINDING OR EVENT DURING OPERATION.
ESN 690328 WAS AT MTU H FOR ANOTHER SHOP VISIT IN IN 2023/24 WHICH WAS HANDELED UNDER MTU-PROJECT-NUMBERS L.15619 AND L.16315 AND WAS A PERFORMANCE RESTORATION. THUS, SOME OF THE OPEN INSPECTIONS WERE PERFORMED DURING THIS SHOPVISIT ALTHOUGH MTU WAS NOT AWARE THAT THEY WERE NOT PERFORMED DURING THE LAST SHOPVISIT. NEVERTHELESS OVERTEMPERATURE INSPECTIONS FOR SEVERAL PARTS ARE STILL NOT PERFORMED IN FULL. DURING THE PERFORMED INSPECTIONS THERE WERE NO UNUSUAL FINDINGS PER INCOMING INSPECTION REPORT.
THE ENGINE WAS DELIVERED TO THE CUSTOMER AND IS NOW IN OPERATION. THE ENGINE CONDITION MONITORING FOR ESN 690328 IS CONTRACTED TO MTU. UNTIL TODAY THE ENGINE HAS ACCOMPLISHED 248 CYCLES SINCE LAST SHOPVISIT.
UNTIL TODAY THE CUSTOMER DID NOT REPORT ANY UNUSUAL FINDING OR EVENT DURING OPERATION.
WHEN IDENTIFYING THE INCOMPLETELY PERFORMED OVERTEMPERATURE INSPECTION MTU CONTACTED THE OEM TO PROVIDE GUIDANCE ON REQUIRED ACTIONS ON THE HARDWARE OF THE AFFECTED ENGINE. THE OEM STATED, THAT THE OPEN INSPECTION TASKS ON THE LPT HARDWARE CANNOT BE WAIVED. THE OEM DID NOT REQUIRE IMMEDIATE ACTIONS. MTU HAS INFORMED THE CUSTOMER ABOUT THIS ISSUE AND MTU IS COOPERATING WITH THE CUSTOMER TO ARRANGE FOR THE CORRECTION OF THE HARDWARE.
